MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 3 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 3 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6720-0330
Medical Device Problem Codes Material Erosion (1214); Fracture (1260); Noise, Audible (3273)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 03/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
It has been reported "on (b)(6) 2021, the patient felt the click of her right hip while walking.She was unable to continue walking".As reported by the sales rep "as you can see on the complaint form there was implanted aesculap head (competitor's head) on a accolade stem".
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture and wear involving an accolade stem was reported.The event was confirmed.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device indicated that the trunnion of the stem is severely worn.The device has fractured at the point of wear.Material analysis: damage consistent with the loss of taper lock was observed on the head and stem of the returned device.The device fractured in overload at the point of wear.No further material analyses were performed.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the accolade stem was revised due to the patient's loss of mobility.It was reported that the stem was implanted with a metal head from another manufacturer.Visual inspection of the returned device indicated that the trunnion of the stem is severely worn.The device has fractured at the point of wear.The exact cause of the event could not be determined.However, a review of the documentation, which was packaged with the device at the time of manufacture, indicated that the reported accolade stem is only compatible with stryker-manufactured heads and sleeves: "do not substitute another manufacturer¿s device for any component of the how medica osteonics total hip system.Any such use will negate the responsibility of how medica osteonics corp.For the performance of the resulting mixed component implant." the user's intentional off-label use of the device likely contributed to the device failure.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It has been reported "on (b)(6) 2021, the patient felt the click of her right hip while walking.She was unable to continue walking" as reported by the sales rep "as you can see on the complaint form there was implanted aesculap head (competitor's head) on a accolade stem".

Brand Name
SIZE 3 ACCOLADE II 132 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key11642625
Report Number0002249697-2021-00655
Device Sequence Number3160493
Product Code LPH
UDI-Device Identifier04546540664464
UDI-Public04546540664464
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number6720-0330
Device Catalogue Number6720-0330
Device Lot Number56538703
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer02/28/2022
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date03/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight68 KG